Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Hypertension/Migraine Meds

I had taken it upon myself to w/d c/t from Vicodin,(9 days ago) but I also stopped taking everything else, including my bp meds, and meds to prevent complicated migraines (topimax).   Was stopping all this at once a bad idea?  I have had pretty severe headaches, but I attributed it to w/d pains.  I have a history of TIAs, related to the complicated migraines.  Will this c/t withdrawl affect those?  I certainly do not want to increase my risk of TIAs or strokes


This discussion is related to Forum Guidelines - Please read before Posting.
4 Responses
Avatar universal

Nine days...WOW!   Good job!

As for your question :    Ask you Dr. about this...Are you back on the B/P meds now?

Not a good idea to go around with an elevated B/P...Call today, okay?

Vicki  xo
Avatar universal
hey girlee  wow had to respond after reading your post...you need to see your dr or at least go back on your blood pressure meds....wile in withdrawals your b/p can spike
and from what I understand it can take some time for it to readjust to being off narcotics
last visit to the dr I was in withdrawals and mine was like 154 over 110 witch is realy
high for me ...I was consired  but the dr said my history was good and he thought it was going to be a temporary thing  and would go back down to normal....but if your already on b/p meds you could be setting yourself up for a disaster ....as for the headaches it
could be form your b/p ...I know when I was going off and over the first few weeks after being off the narcotics I would get mind bending headaches so it might just be part of your withdrawals...with your history though I would see your dr asap it isent worth having a stroke or heartattacke over...good luck and god bless Gnarly
Avatar universal
I talked to  Dr.  and yes, I need to continue BP meds.  Since I am prone to TIAs (mini-strokes), I could have done some horrible damage with rebound hypertension.  God was with me during this one!!  Now im back on BP meds, and feel much better, much less heart palpitations, and just a general feeling of relief.  Ahhh this is all so complex...but im working it.  Day 11 here I come.  Thanks for the kind words and advice.

xoxoxo
motb
401095 tn?1351395370
Discontinuing blood pressure meds with a history of TIAs is a bit questionable???  Glad u started back on them...High BP causes headaches???  Most common sign of high Bp is a headache..second being flushing
WD can also cause an elevation in BP for those who do not have hypertension//much less those who already have it...I am glad u made it thru without a major stroke or sumpin

Getting clean from substances of abuse does not include quitting RX meds that are vital to ur well being..glad u r on track and congrats on ur clean time
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.